Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
136 Doctors are Online

Can contraceptive pills lead to high tsh levels ?

i am taking femilon pill and i also have hypothyroidism .my tsh level is always high with normal t3 it possible that my contraceptive pills are responsible for my high tsh...i also am gaining weight,always feel tired and lethargic,i feel sad,angry and feel like crying.for 2 days iam normal and 3days again these symptoms are at their height.i am taking eltroxin 100 current tsh was 12 .i have had tsh as high as 800.plz help me
Asked On : Tue, 24 Apr 2012
Answers:  2 Views:  153
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
OBGYN 's  Response
Thanks for writing in.
No, these pills do not cause Hypothyroidism. I think you should consult an endocrinologist for proper investigation & management of your thyroid problem, as your TSH is still high.
Rest of your symptoms may have a relation to your contraception choice I think you should consult your health care provider about switching to a non-hormonal method of birth control. This may help improve your symptoms.
Answered: Tue, 24 Apr 2012
I find this answer helpful
  User's Response

welcome to HCM,

thyroid problems and hormonal problems are directly related to each other. both have mejot role to maintain metabolism. so contraceptive pills are directly or indirectly affecting to thyroid functions.

all symptoms you have describes are common in hypothyroid patient. as your thyroid became normalize all these complains are subside. presently you are taking eltroxin but tsh is nt under control.

so you have to increase dose of eltroxin as per advise by your doctor. and have to take it like ling.

if you want to be free from all these medicines the go for homeopathic treatment.

thyroid problems are surely treated with homeopathy and can be cured permanently. there are so many documented cases that are cured with homeopathic medicines and patient is enjoying normal life without any medication after completed homeopathic treatment.

so consult any good homeopath.
Answered: Tue, 24 Apr 2012
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor